MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539330
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however it was reported that the patient was over the age of 18.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
Note: this report is one of three complaints that pertain to the same event (mfr report # 3005099803-2019-05622 and 3005099803-2019-05625).It was reported to boston scientific corporation that three flexima biliary stents were used during an endoscopic retrograde cholangiopancreatography procedure performed in the bile duct on (b)(6) 2019.According to the complainant, while deploying the flexima biliary stent inside the patient, the guide catheter stretched.The stent was implanted in the patient.A photo of the device after being removed from the patient shows the guide catheter was broken.A second flexima biliary stent was being placed, but the guide catheter broke during attempted deployment.The stent was implanted in the patient.The guide catheter remained within the push catheter enabling the catheter to be removed from the patient in one piece.A third flexima biliary stent was attempted to be placed, but the guide catheter broke off during attempted deployment and remained within the stent.The broken guide catheter and stent were removed by the physician using biopsy forceps.There were no patient complications reported as a result of this event.The condition of the patient at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
Note: this report is one of three complaints that pertain to the same event (mfr report # 3005099803-2019-05601, 3005099803-2019-05622 and 3005099803-2019-05625).It was reported to boston scientific corporation that three flexima biliary stents were used during an endoscopic retrograde cholangiopancreatography procedure performed in the bile duct on (b)(6) 2019.According to the complainant, while deploying the flexima biliary stent inside the patient, the guide catheter stretched.The stent was implanted in the patient.A photo of the device after being removed from the patient shows the guide catheter was broken.A second flexima biliary stent was being placed, but the guide catheter broke during attempted deployment.The stent was implanted in the patient.The guide catheter remained within the push catheter enabling the catheter to be removed from the patient in one piece.A third flexima biliary stent was attempted to be placed, but the guide catheter broke off during attempted deployment and remained within the stent.The broken guide catheter and stent were removed by the physician using biopsy forceps.There were no patient complications reported as a result of this event.The condition of the patient at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block a2: patient's exact age is unknown; however it was reported that the patient was over the age of 18.Block h6: device code 1069 captures the reportable event of guide catheter broke.Block h10: investigation analysis only the guide catheter from a flexima biliary delivery system was returned.A visual analysis of the returned device revealed the guide catheter was completely removed from the push catheter when received, the push catheter was not returned for analysis.The guide catheter was kinked in several locations.The hub was detached from the guide catheter and it was not returned for analysis.Marks observed at proximal end of the guide catheter indicate that the hub was properly attached prior separation, also the material is dragged proximally indicating the hub was forcefully pulled.Tapered tip at distal end indicates that the catheter was not broken.Based on product analysis, the issue occured during procedure, most likely that procedural or anatomical factors encountered during procedure could have affected the device performance and its integrity.Handling and manipulation of the device during its use can lead to kink the guide catheter, once it is kinked this can result in difficult to retract it during stent deployment due to friction at kinked areas, continued attempts to retract the guide catheter or force applied to the hub in order to retract the guide catheter can result in hub detachment.Hub detachment will be addressed within the coding table as "system damaged".Therefore, "adverse event related to procedure" is selected as the most probable root cause for the complaint.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9336491
Report Number3005099803-2019-05601
Device Sequence Number419692
Product Code FGE
UDI-Device Identifier08714729162643
UDI-Public08714729162643
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2022
Device Model NumberM00539330
Device Catalogue Number3933
Device Lot Number0023673009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2019
Initial Date Received by Manufacturer 10/29/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date01/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1